Wisconsin, 2015

Hail and Heavy Rain in Wisconsin, April 9, 2015

April 9, 2015 · NWS MKX · 9 events in 5 counties and zones

The approach of a warm front brought numerous showers and thunderstorms, and heavy rain to southern WI the night of April 8th into the morning of April 9th. Low pressure then tracked along the warm front that was located along the WI and IL border in the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

The approach of a warm front brought numerous showers and thunderstorms, and heavy rain to southern WI the night of April 8th into the morning of April 9th. Low pressure then tracked along the warm front that was located along the WI and IL border in the evening. Numerous thunderstorms developed over southern WI and northern IL from the late afternoon and evening hours. Several of the thunderstorms produced severe hail in southern WI.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 9, 2:53 AM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 9, 2:53 AM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 AM CDT THU APR 9 2015

.UPDATE...UPDATE FOR GALE WATCH LATE TONIGHT.

.SHORT TERM....

TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH

THE 250 MB UPPER TROUGH WILL PUSH INTO THE NORTHERN AND CENTRAL
PLAINS THIS MORNING AND INTO THE UPPER MISSISSIPPI VALLEY THIS
EVENING. THE UPPER JET JUST NORTH OF THE UPPER GREAT LAKES INCREASES
TO 130 KNOTS BY NOON. THE UPPER FLOW ACROSS SOUTHERN WISCONSIN
INCREASES IN SPEED THROUGH THE DAY AND REACHES 80 KNOTS TOWARD
EVENING AS THE UPPER TROUGH APPROACHES. THE UPPER DIVERGENCE
INCREASES CONSIDERABLY BY NOON ACROSS SOUTHERN WISCONSIN...WHICH MAY
HAVE SOMEWHAT OF A CONVECTIVE FEEDBACK. THE UPPER DIVERGENCE MOVES
OFF TO THE NORTHEAST AFTER MIDNIGHT. THE 500 MB MID LEVEL SHORTWAVE
AND CYCLONIC VORTICITY ADVECTION IS QUITE STRONG...LOCATED OVER
EASTERN IOWA TOWARD EVENING...AND EXITING THE SOUTHEAST JUST AFTER
MIDNIGHT. 700 MB TEMPERATURES INCREASE SLIGHTLY THIS MORNING BEFORE
COOLING BEGINNING DURING THE AFTERNOON. THE 700 MB UPWARD MOTION
CONTINUES TODAY AND THIS EVENING WITH DOWNWARD MOTION BY MIDNIGHT
OVER ALL BUT THE SHEBOYGAN AREA.

A 45 TO 55 KNOT SOUTHWEST 700 MB JET PUSHES NORTHEAST TOWARD
SOUTHERN WISCONSIN TODAY...REACHING SOUTHEAST WISCONSIN EARLY THIS
EVENING.  THE 850 MB LOW LEVEL JET IS SIMILAR...AT 40 TO 50 KNOTS.
THE 700 MB RH DECREASES DURING THE DAY...ESPECIALLY TOWARD EVENING
AS THE DRY SLOT APPROACHES AND REACHES THE FAR SOUTHEAST LATER IN THE
EVENING. 850 MB DEWPOINTS REMAIN AROUND 12 CELSIUS INTO THE EVENING.
THE 925 MB RH REMAINS NEARLY SATURATED...EXCEPT OVER PORTIONS OF
SOUTHEAST AND FAR SOUTH CENTRAL WISCONSIN.  MODELS ARE NOW FAIRLY
SIMILAR PUTTING MUCH OF SOUTHEAST AND FAR SOUTH CENTRAL WISCONSIN IN
THE WARM SECTOR...WITH THE GFS STILL THE MORE NORTH TRACK.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AHEAD OF THE SURFACE
WARM FRONT AS THE LOW LEVEL JET APPROACHES AND 850 MB MOISTURE
CONVERGENCE INCREASES.

925 MB TEMPS REACH NEAR 20 CELSIUS LATER THIS AFTERNOON.  EXPECT THE
WARM SECTOR TO BE RATHER CLOUDY FOR MUCH OF THE AFTERNOON. CLOUDY
SKIES AND EAST WINDS WILL RESULT IN COOL TEMPERATURES THIS MORNING
THEN RISE LATE THIS AFTERNOON...ESPECIALLY SOUTHEAST IN THE WARM
SECTOR. ELEVATED MOST UNSTABLE CAPE RISES TO AROUND 2200 JOULES/KM
IN THE WARM SECTOR WITH ZERO TO 1 KM MIXED LAYER CAPE AROUND 1500
JOULES/KG OFF THE NAM SOUNDINGS. BUFKIT HELICITY INCREASES TO A
STRONG 525 VALUE NEAR THE WARM FRONT WITH AN EHI OF 2.7.  NAM
SOUNDINGS SHOW A VERY SHALLOW INVERSION BY MID TO LATE
AFTERNOON...ONLY AT AROUND 1 THSD FT. THIS COULD QUICKLY MIX OUT IN
THE FAR SOUTHEAST...BUT EVEN IF IT DOES NOT...THE INVERSION IS
TOO SHALLOW TO RESTRICT TORNADO POTENTIAL IF SUPERCELLS PUSH IN
FROM THE SOUTHWEST. HIGH RES WRF ARW DOES INDICATE RATHER DISCRETE
THUNDERSTORMS IN THE WARM SECTOR OVER THE SOUTHEAST. THE
HODOGRAPHS INDICATE A CONTINUED TORNADO POTENTIAL. THE HAIL
POTENTIAL ALSO RISES TO ABOVE 25 PCT IN THE BOX AND WHISKER
DISPLAY OF 2 INCH HAIL POTENTIAL.

THE SEVERE THREAT WILL EXIST ESPECIALLY MID AFTERNOON AND EARLY
EVENING...THEN COME TO AN ABRUPT END WITH THE STRONG COLD FRONT
EXITING THE SOUTHEAST BEFORE MIDNIGHT. MOST OF THE FORECAST AREA IS
IN A SPC SLIGHT RISK OF SEVERE...WITH AN ENHANCED RISK REACHING
INTO THE FAR SOUTH FROM NEAR BELOIT TO KENOSHA.

FRIDAY - CONFIDENCE...MEDIUM
SECONDARY VORT MAX PIVOTS SOUTHEAST INTO THE AREA DURING THE
AFTERNOON HOURS. SURFACE TROUGH AXIS IN PLAY AS WELL SO WILL HAVE
SOME POPS CWA WIDE. NAM BUFKIT SOUNDINGS SHOW STEEP LOW LEVEL
APSE RATES WITH SOME CAPE UP TO 10K FT. WITH THE WELL MIXED NATURE
OF THE SOUNDINGS WILL BE A BREEZY DAY WITH PRESSURE GRADIENT STILL
SOMEWHAT TIGHT IN THE WAKE OF THE DEPARTING LOW.

FRIDAY NIGHT THROUGH SATURDAY NIGHT - CONFIDENCE...HIGH
MODELS CONTINUE TO SHOW THIS AS A PERIOD INFLUENCED BY SURFACE
ANTICYCLONE AND EVEN AS HIGH MOVES FURTHER AWAY ON SATURDAY NIGHT
THE BEST LOW LEVEL RETURN FLOW IS PROGGD TO FOCUS PRECIP FROM WRN
IA SOUTHWARD THROUGH THE PLAINS.

.LONG TERM...

SUNDAY AND SUNDAY NIGHT - CONFIDENCE...MEDIUM
NEXT TROUGH PROGGD TO MOVE THROUGH ESP GETTING INTO SUNDAY NIGHT.
BETTER SHORTWAVE DYNAMICS LOOK MORE TO OUR NORTH. FRONT SWINGS
THROUGH SUNDAY NIGHT WITH SHRA/TSRA POTENTIAL...THOUGH QPF AMOUNTS
NOT GREAT. SYSTEM PROGRESSIVE SO MAY END BY MIDNIGHT OR SO.

MONDAY AND MONDAY NIGHT - CONFIDENCE...MEDIUM
BOTH THE GFS AND ECMWF SHOW SURFACE RIDGING. THE SUPERBLEND SLGT
POPS HAVE BEEN LOWERED TO GO WITH A DRY FORECAST.

TUESDAY AND WEDNESDAY - CONFIDENCE...LOW
THE ECMWF IS NOW QUICKER ON RETURNING MOISTURE/PRECIP INTO THE
AREA. LAST NIGHT IT WAS THE GFS THAT WAS FASTER. AT THIS TIME
THERE IS CONSENSUS TO KEEP TUESDAY DRY AND THE GFS EXTENDS THAT
THROUGH TUESDAY NIGHT. HOWEVER NOW THE ECMWF IS BRINGING RAIN IN
FOR TUESDAY NIGHT WITH A MORE PROGRESSIVE AND DEVELOPED SURFACE
LOW INTO IOWA. THE GFS HOWEVER IS SLOWER AND SUGGESTS AT LEAST
SOME PRECIP FOR WEDNESDAY. WILL GO WITH SUPERBLEND POPS FOR NOW
THIS PERIOD.

AVIATION/12Z TAFS/...

IFR/LIFR CEILINGS SHOULD LINGER THIS MORNING ACROSS SOUTHERN
WISCONSIN. LIFR VISIBILITIES POSSIBLE NEAR LAKE MICHIGAN. AREA OF
SHOWERS WITH SCATTERED THUNDERSTORMS SHOULD DIMINISH SOMEWHAT...
BUT THEN PICK UP AGAIN AS THE SURFACE WARM FRONT APPROACHES. SOME
STORMS MAY PRODUCE HAIL.

THE SURFACE LOW IS EXPECTED TO TRACK ACROSS SOUTHERN WISCONSIN WITH
PORTIONS OF SOUTHEAST AND FAR SOUTH CENTRAL WISCONSIN LIKELY GETTING
INTO THE WARM SECTOR.  THIS WOULD CAUSE CIGS TO RISE TO MVFR AND
POSSIBLY VFR.

THUNDERSTORMS ARE EXPECTED FROM MIDDLE AFTERNOON TO MIDDLE
EVENING AND MAY BE SEVERE. LARGE HAIL...DAMAGING WINDS AND
TORNADOES ARE ALL POSSIBLE. WINDS WILL SHIFT WEST NORTHWEST AND
BECOME GUSTY BY LATER TONIGHT AS A STRONG COLD FRONT MOVES
THROUGH.

&&

MARINE...

DENSE ALONG WILL BE POSSIBLE THIS MORNING AHEAD OF THE WARM
FRONT. WINDS WILL REACH SMALL CRAFT ADVISORY CONDITIONS LATER TONIGHT
BEHIND THE COLD FRONT WITH GALE GUSTS POSSIBLE. A GALE WATCH IS IN
LATER TONIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR WIZ052-059-
     060-065-066-071-072.

LM...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR LMZ643>646.

     GALE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
FRIDAY THROUGH WEDNESDAY...COLLAR
Hazardous weather outlook, Apr 9, 3:01 AM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 AM CDT THU APR 9 2015

WIZ046-047-051-052-056>060-062>072-100915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
401 AM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. SOME MAY
PRODUCE SMALL HAIL.

THE BEST CHANCE FOR SEVERE THUNDERSTORMS IS THIS AFTERNOON AND
EVENING...AS THE WARM SECTOR OF AN INTENSIFYING LOW SHOULD REACH
SOUTHERN WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS MOST OF SOUTHERN WISCONSIN. LARGE HAIL...AND DAMAGING
WINDS WILL BE POSSIBLE...ALONG WITH A TORNADO RISK. THE ENHANCED
RISK OF SEVERE THUNDERSTORMS REACHES INTO THE FAR SOUTH...SOUTH
OF A LINE FROM BELOIT TO KENOSHA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ643>646-100915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
401 AM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY CONTINUES UNTIL MID-MORNING FOR FOG WITH
VISIBILITIES UNDER ONE MILE.

THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING. THUNDERSTORMS
ARE LIKELY ALONG WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING...AS AN INTENSIFYING LOW MOVES ACROSS
SOUTHERN WISCONSIN.

BRISK WEST WINDS BEHIND THE DEPARTING LOW AND COLD FRONT MAY BRING
WEST GALE GUSTS LATE TONIGHT.  A GALE WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE GALE WATCH IS IN EFFECT FRIDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY EVENING.

HENTZ
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Apr 8, 11:04 PM CST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1204 AM CDT THU APR 9 2015

WIZ066-070>072-090530-
MILWAUKEE-RACINE-WALWORTH-KENOSHA-
1204 AM CDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MILWAUKEE...
RACINE...KENOSHA AND FAR SOUTHEASTERN WALWORTH COUNTIES...

AT 1202 AM CDT...A STRONG THUNDERSTORM WAS OVER TWIN LAKES...MOVING
NORTHEAST AT 40 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM AS WELL AS BRIEF HEAVY
DOWNPOURS OF RAIN. THE SMALL HAIL MAY FALL AS A SHOWER AND COVER
GRASSY AREAS.

LOCATIONS IMPACTED INCLUDE...
KENOSHA...RACINE...OAK CREEK...MOUNT PLEASANT...PLEASANT PRAIRIE...
STURTEVANT...TWIN LAKES...UNION GROVE...PADDOCK LAKE...CAMP LAKE...
SILVER LAKE...RICHMOND...WIND POINT...BOHNERS LAKE...LAKE
CATHERINE...EAGLE LAKE...PELL LAKE...POWERS LAKE...BROWNS LAKE AND
FRANKLIN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4257 8839 4287 8794 4285 8783 4280 8778
      4277 8776 4271 8777 4267 8779 4266 8781
      4261 8782 4249 8807 4249 8831
TIME...MOT...LOC 0502Z 233DEG 33KT 4255 8823

REM
Local storm report, Apr 8, 11:26 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1226 AM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             BROOKLYN                42.85N 89.37W
04/08/2015  M0.75 INCH       DANE               WI   TRAINED SPOTTER

            SHOWER OF PEA TO MARBLE-SIZED HAIL WITH A FEW STONES TO
            3/4 INCH.

&&

REM
Special weather statement, Apr 9, 12:01 AM CST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
101 AM CDT THU APR 9 2015

WIZ056-057-062>064-068-069-090700-
JEFFERSON-DANE-ROCK-IOWA-GREEN-SAUK-COLUMBIA-
101 AM CDT THU APR 9 2015

...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
JEFFERSON...NORTHWESTERN ROCK...SAUK...DANE...IOWA...NORTHERN GREEN
AND SOUTHWESTERN COLUMBIA COUNTIES...

AT 1259 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF COON VALLEY TO NEAR FOOTVILLE...
AND MOVING NORTH AT 40 MPH.

ONE-QUARTER INCH TO ONE-HALF INCH HAIL IS POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY DOWNPOURS OF RAIN.

LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...FORT
ATKINSON...WAUNAKEE...BARABOO...VERONA...OREGON...REEDSBURG...
JEFFERSON...MCFARLAND...MONONA...MOUNT HOREB...WINDSOR...LAKE
MILLS...MILTON...EDGERTON AND EVANSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4320 9043 4321 9029 4317 9019 4355 9019
      4356 9031 4364 9031 4364 9010 4297 8868
      4254 8935 4278 8983 4281 8984 4282 8991
      4308 9043
TIME...MOT...LOC 0559Z 195DEG 36KT 4360 9108 4267 8911

REM
Special weather statement, Apr 9, 12:19 AM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
119 AM CDT THU APR 9 2015

WIZ063-064-090645-
JEFFERSON-DANE-
119 AM CDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JEFFERSON AND EAST
CENTRAL DANE COUNTIES...

AT 118 AM CDT...A STRONG THUNDERSTORM WAS OVER CAMBRIDGE...OR NEAR
LAKE MILLS...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM AS WELL AS HEAVY
DOWNPOURS OF RAIN.

LOCATIONS IMPACTED INCLUDE...
WATERTOWN...JEFFERSON...LAKE MILLS...WATERLOO...JOHNSON CREEK...
DEERFIELD...CAMBRIDGE...LAKE RIPLEY...IXONIA...MILFORD...ROCKDALE...
HUBBLETON AND PIPERSVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4307 8916 4320 8893 4320 8865 4308 8855
      4292 8904
TIME...MOT...LOC 0618Z 239DEG 27KT 4304 8901

REM
Local storm report, Apr 9, 4:13 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
513 AM CDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 AM     FLOOD            1 N PORT WASHINGTON     43.40N 87.87W
04/09/2015                   OZAUKEE            WI   TRAINED SPOTTER

            MINOR STREET FLOODING.

&&

HENTZ

The radar

The Milwaukee radar (KMKX), 74 km away, was scanning. The volume nearest the first event began at 10:41 UTC.

Open the radar archive at this moment

Event by event

8 hail, 1 heavy rain. Local standard time, as filed.

Heavy Rain, Ozaukee

When
April 9, 4:44 AM CST to 7:30 AM CST
Where
Ozaukee County, 0.53 mi S of Knellsville
Property damage
$35,000
Reported by
Law Enforcement
Coordinates
43.412, -87.871

A 100 yard stretch of southbound I-43 became flooded resulting in two vehicles mostly submerged in standing water. The flooding was under the overpass and a clogged drain significantly contributed to the flooding. Approximately 2-3 inches of rain had fallen during the overnight period.

Hail, Dane

When
April 9, 4:44 PM CST
Where
Dane County, 0.5 mi W of Mazomanie
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
43.170, -89.790

Hail, Dodge

When
April 9, 5:32 PM CST
Where
Dodge County, 2.51 mi W of Iron Ridge
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
43.400, -88.580

Hail, Dodge

When
April 9, 5:35 PM CST
Where
Dodge County, 2.51 mi W of Iron Ridge
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
43.400, -88.580

Hail, Walworth

When
April 9, 5:42 PM CST
Where
Walworth County, 0.51 mi E of Lake Geneva
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
42.600, -88.420

Hail, Walworth

When
April 9, 6:20 PM CST
Where
Walworth County, 0.51 mi E of Genoa City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.500, -88.320

Hail, Racine

When
April 9, 6:55 PM CST
Where
Racine County, 0.86 mi NW of Burlington
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.680, -88.280

Hail, Racine

When
April 9, 7:07 PM CST
Where
Racine County, 1.71 mi SW of Wind Lake
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
42.810, -88.170

Hail, Walworth

When
April 9, 7:07 PM CST
Where
Walworth County, 1.02 mi E of Pell Lake
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
42.530, -88.350

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2015Every state in 2015This day in weather historyWarnings in Wisconsin, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563910, 559427, 559428, 559429, 559430, 559432, 559433, 559434, 559437.